Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 234, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 13, 2005, 4:28 PM CDT for Calhoun County, Illinois; Lincoln County, Missouri. It was in force for 21 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2005, 4:28 PM CDT (21:28 UTC)
- Expired
- Sep 13, 2005, 4:49 PM CDT
- In force
- 21 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, IL, Lincoln County, MO
The radar
The St Louis radar (KLSX), 28 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 4:45 PM CDT | TSTM WND DMG | Winfield, MO | NUMEROUS LARGE LIMBS AND A FEW TREES BLOWN OVER. POWER LINES DOWN DUE TO HIGH WIND GUSTS. |
| Sep 13, 4:46 PM CDT | TSTM WND DMG | Batchtown, IL | A FEW LARGE TREES BLOWN OVER IN CENTRAL CALHOUN COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 132128
SVRLSX
ILC013-MOC113-132200-
/O.NEW.KLSX.SV.W.0234.050913T2128Z-050913T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
428 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
SOUTHEASTERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 500 PM CDT
* AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WINFIELD...OR ABOUT 7 MILES
NORTH OF ST. PAUL...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN CALHOUN COUNTY
RURAL EASTERN LINCOLN COUNTY
RURAL EASTERN CALHOUN COUNTY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3897 9056 3896 9048 3892 9050 3889 9060
3889 9064 3894 9066 3891 9073 3894 9074
3893 9079 3888 9082 3900 9089 3911 9062
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 132149
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CDT TUE SEP 13 2005
ILC013-MOC113-132157-
/O.CAN.KLSX.SV.W.0234.000000T0000Z-050913T2200Z/
CALHOUN IL-LINCOLN MO-
447 PM CDT TUE SEP 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN AND
SOUTHEASTERN CALHOUN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. HOWEVER...BRIEF HEAVY RAIN...FREQUENT DEADLY
LIGHTNING...GUSTY WIND UP TO 45 MPH...AND SMALL HAIL WILL CONTINUE
TO BE POSSIBLE WITH THIS STORM.
LAT...LON 3897 9056 3896 9048 3892 9050 3889 9060
3889 9064 3894 9066 3891 9073 3894 9074
3893 9079 3888 9082 3900 9089 3911 9062
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:35 PM CDT, 53 minutes earlier.
Area forecast discussion, Sep 13, 3:35 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT TUE SEP 13 2005 .DISCUSSION...PRETTY BUSY AROUND HERE WITH WATCH IN EFFECT BUT IT LOOKS LIKE AMS OVR OUR AREA WILL CONTINUE TO DESTABLIZE AS THE SHORT WAVE APPROACHES AND CDFNT MOVES OUR WAY. SWLY FLOW ALOFT WILL CONTINUE TO INCREASE THE NEXT FEW HOURS AND SVRL THUNDERSTORMS ARE DEVELOPING FM LAKE OF THE OZARKS SOUTHWEST WITH A COUPLE OF THEM ALREADY REACHING SUPERCELL STATUS. LOOK FOR ACTIVITY TO CONTINUE TO INCREASE THROUGH THE EVENING. TSTM WATCH 783 IN EFFECT UNTIL 10 PM THIS EVENING FOR CENTRAL MISSOURI AND WOULD NOT BE SURPRISED TO SEE ANOTHER WATCH FURTHER EAST LATER THIS AFTERNOON. IN LONGER RANGE CDFNT WILL MOVE SOUTHEAST THROUGH THE AREA AND SLOW OR STALL TO THE SOUTH. THEN SOME OVERRUNNING IS POSSIBLE ALG/N OF THE FNT THURSDAY/THURSDAY NIGHT. ETA HAS REALLY BIT THE BULLET AND CREATES HEAVY RAIN OVR OUR AREA. IT IS THE ODD MAN OUT HOWEVER AND AT THIS POINT WILL FCST CHC POPS FOR SRN PTN OF THE COUNTY AREA AND WAIT FOR FURTHER MODEL DATA TO LIFT IT ANY FURTHER NORTH. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
Hazardous weather outlook, Sep 13, 5:57 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 557 AM CDT TUE SEP 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 557 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THAT WILL MOVE SOUTHEASTWARD INTO THE WARM AND UNSTABLE AIR OVER THE REGION. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL BECOME STATIONARY JUST SOUTH OF MISSOURI...CAUSING A CONTINUED CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION INTO THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS ANOTHER STORM SYSTEM MOVES ACROSS THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BYRD
In the hours before
Local storm report, Sep 13, 1:59 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
159 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 5 W LA GRANGE 40.05N 91.60W
09/13/2005 LEWIS MO COUNTY OFFICIAL
POWER POLE SNAPPED AT BASE...POWER LINES DOWN. IN
ADDITION...NUMEROUS LIMBS SNAPPED OFF IN AREA.
&&
CVKINGSpecial weather statement, Sep 13, 2:43 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 243 PM CDT TUE SEP 13 2005 MOZ041>042-047>051-059-072-140300- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-GASCONADE-MONITEAU- MONTGOMERY-OSAGE- 243 PM CDT TUE SEP 13 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 783 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 9 COUNTIES IN CENTRAL MISSOURI AUDRAIN... BOONE... CALLAWAY... COLE... MONITEAU... OSAGE... IN EAST CENTRAL MISSOURI CRAWFORD... GASCONADE... MONTGOMERY... THIS INCLUDES THE CITIES OF...COLUMBIA... JEFFERSON CITY AND MEXICO. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 5:09 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 66 min |
| Sep 13, 6:00 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.